Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hemaglobin
Nov 17, 2005

My Aunt has lung cancer and receiving Treatment her hemaglobin is very low at 9.7 what can we do to bost this number up. Also what are the systoms at this low number she is having a hard time breathing and very tired.

Thanks Mike

Thank Mike

Response from Dr. Frascino

Hey Mike,

This site is dedicated to folks who are HIV positive. However, much of the information about HIV-associated anemia can also be applied to chemotherapy-induced anemia in those being treated for cancer. For instance, the symptoms of anemia, despite the cause, can include fatigue, shortness of breath, rapid heartbeat, headaches, exercise intolerance, inability to concentrate, paleness and decreased sex drive. (Certainly lung cancer in and of itself can cause respiratory problems unrelated to anemia.)

Treatment can also be similar; particularly the use of Procrit, a medication that stimulates the production of additional new red blood cells. You can read about this and other treatments for anemia in the archives of this forum. My brother is also struggling with the challenges of lung cancer. I wish your aunt peace and comfort.

Dr. Bob


Previous
Many thanks to you Bob
Next
Procrit and travel

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement